Alert archive / Colorado / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Pueblo, CO

July 12, 2014El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 12, 2014, 1:37 PM MDT for El Paso County, Colorado. It was in force for 113 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 1:37 PM MDT (19:37 UTC)
Expired
Jul 12, 2014, 3:30 PM MDT
In force
113 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 1:45 PM MDTFLOOD4 Nne Colorado Springs, COROAD CLOSED DUE TO STANDING WATER AROUND 12 INCHES DEEP ALONG AUSTIN BLUFFS... BETWEEN MEADOWS RD AND STANTON RD.
Jul 12, 2:25 PM MDTHEAVY RAIN 1.016 Ssw Black Forest, COMESONET REPORT FROM COTTONWOOD CREEK AT WOODMAN RD. FELL IN PAST HOUR.
Jul 12, 2:25 PM MDTHEAVY RAIN 2.914 Se Air Force Academy, COMESONET REPORT FOR N. ACADEMY NR BRIARGATE BLVD. FELL IN THE PAST HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WGUS55 KPUB 121937
FFWPUB
COC041-122130-
/O.NEW.KPUB.FF.W.0011.140712T1937Z-140712T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 330 PM MDT
    
* AT 135 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
  PRODUCING HEAVY RAIN IN COLORADO SPRINGS. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 6
  INCHES OF WATER WAS REPORTED ON THE ROAD AT POWERS AND SOUTH 
  CAREFREE CIRCLE AT 131 PM MDT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLORADO SPRINGS AND CIMARRON HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3897 10466 3885 10466 3885 10481 3897 10481

$$

PJC
4 follow-up statements
596 
WGUS75 KPUB 121948
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT SAT JUL 12 2014

COC041-122130-
/O.CON.KPUB.FF.W.0011.000000T0000Z-140712T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
148 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
CENTRAL EL PASO COUNTY...

AT 147 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. TRAINED SPOTTERS
REPORTED UP TO SIX INCHES OF WATER ON THE ROAD AT POWERS ABD 
SOUTH CAREFREE CIRCLE. ALSO...LAW ENFORCEMENT HAS REPORTED FLASH
FLOODING AT AUSTIN BLUFFS AND NORTH ACADEMY. PLEASE AVOID THESE
AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND CIMARRON HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3897 10466 3885 10466 3885 10481 3897 10481

$$

PJC
688 
WGUS75 KPUB 122011
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SAT JUL 12 2014

COC041-122130-
/O.CON.KPUB.FF.W.0011.000000T0000Z-140712T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
211 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
CENTRAL EL PASO COUNTY...

AT 211 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS
ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND CIMARRON HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3897 10466 3885 10466 3885 10481 3897 10481

$$

PJC
326 
WGUS75 KPUB 122037
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT SAT JUL 12 2014

COC041-122130-
/O.CON.KPUB.FF.W.0011.000000T0000Z-140712T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
237 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
CENTRAL EL PASO COUNTY...

AT 236 PM MDT...DOPPLER RADAR INDICATED MODERATE RAIN CONTINUING 
ACROSS NORTHERN PORTIONS OF THE WARNED AREA. TWO TO THREE INCHES OF 
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND CIMARRON HILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3897 10466 3885 10466 3885 10481 3897 10481

$$

KAM
672 
WGUS75 KPUB 122129
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT SAT JUL 12 2014

COC041-122137-
/O.EXP.KPUB.FF.W.0011.000000T0000Z-140712T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
329 PM MDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING FOR CENTRAL EL PASO COUNTY WILL EXPIRE AT
330 PM MDT...

THE HEAVY RAIN OVER COLORADO SPRINGS HAS ENDED...WITH PERIODS OF 
LIGHT TO MODERATE RAIN POSSIBLE THROUGH THIS EVENING.  THE LATEST 
SPOTTER REPORTS INDICATE AREA CREEKS AND STREAMS ARE IN THEIR 
BANKS...HOWEVER THEY ARE RUNNING FAST AND HIGH.  AREA ROAD WAYS MAY 
STILL HAVE STANDING WATER ON THEM AND MAY BE CLOSED.  
REMEMBER...TURN AROUND AND DO NOT DROWN.

LAT...LON 3897 10466 3885 10466 3885 10481 3897 10481

$$

KAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 11:33 AM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 12, 11:33 AM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 AM MDT SAT JUL 12 2014

.UPDATE...
ISSUED AT 1026 AM MDT SAT JUL 12 2014

ISSUED FLASH FLOOD WATCH FOR THE EASTERN MOUNTAINS AND INTERSTATE
25 CORRIDOR. VERY MOIST ATMOSPHERE OVER THE REGION WITH
PRECIPITABLE WATERS WELL OVER AN INCH OVER THE PLAINS AND
INTERSTATE 25 CORRIDOR. CONVECTION SHOULD START BY EARLY AFTERNOON
OVER EL PASO AND TELLER COUNTIES AS THE COLD FRONT MOVES
SOUTHWARD INTO INTO HE REGION. OF COURSE...HAVE CONCERNS FOR THE
WALDO CANYON BURN SCAR...BUT OTHER AREAS COULD GET FLOOD RAINS AS
WELL. AS THE FRONT MOVES SOUTHWARD...STORMS WILL DEVELOP FURTHER
SOUTH ALONG THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR.
HIGH RESOLUTION MODELS SUGGEST THE HEAVIER RAIN WILL PROPAGATE TO
THE EAST DURING THE EVENING...BUT BUFKIT SOUNDING CONTINUE TO
SHOW SOME NORTHEAST FLOW INTO THE EASTERN MOUNTAINS. HAVE CONCERNS
THAT SOME HEAVIER RAIN COULD LINGER OVER THE EASTERN MOUNTAINS
DURING THE EVENING. IF BATCH OF HEAVIER RAIN DEVELOPS OVER THE
EASTERN PLAINS DURING THE EVENING...IT WILL BE WELCOMED RAIN FOR
THE AREAS UNDER SEVERE TO EXTREME DROUGHT. GIVEN THE DROUGHT
CONDITIONS AND DIFFICULTY IN PINPOINTING A SPECIFIC LOCATION FOR
HEAVIER RAIN...WILL NOT ISSUE A WATCH AT THIS TIME. --PGW--

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM MDT SAT JUL 12 2014

A SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA TODAY WL SEND A
FRONT INTO NE CO...WHICH IS THEN EXPECTED TO MAKE ITS WAY INTO SERN
CO LATE THIS AFTERNOON AND EVENING.  CURRENTLY THIS EARLY MORNING
THERE ARE SOME LIGHT ECHOES OVER THE CONTDVD...SO WL HAVE SOME ISOLD
POPS IN THAT AREA FOR THE EARLY MORNING HOURS.  HI RES FORECAST
MODELS THEN SHOW CONVECTION DEVELOPING OVR THE MTNS IN THE LATE
MORNING HRS.  THE PCPN THEN SPREADS OVR THE SAN LUIS VALLEY AND I-25
CORRIDOR IN THE EARLY AFTERNOON...AND THEN OVR THE SOUTHEAST PLAINS
LATE IN THE AFTERNOON AND IN THE EVENING HOURS.  THE WRF AND RAP
SHOW EL PASO COUNTY...ESPECIALLY NRN AND WRN PORTIONS POTENTIALLY
GETTING HIT WITH HEAVY RAIN IN THE LATE AFTERNOON AND EARLY EVENING
HOURS WITH LOW TO MID LEVEL NORTHEAST WINDS.  WITH THE FLOW ALOFT
EXPECTED TO ONLY BE AROUND 5 KTS...THAT WOULD LEAD TO SLOW MOVING
STORMS AND THE THREAT OF HEAVY RAIN. AREA BURN SCARS WL BE A CONCERN
IF HEAVY RAIN DEVELOPS...AS WELL AS PORTIONS OF ERN EL PASO COUNTY
THAT RECEIVED HEAVY RAIN LAST EVENING.

IN THE EARLY EVENING HOURS AS THE FRONT MOVES SOUTH TO THE RATON
MESA AREA...THE HEAVY RAIN POTENTIAL MAY SHIFT TO THAT AREA FOR THE
REST OF THE EVENING.  THE WRF THEN DECREASES OR END MOST OF THE PCPN
AFTER 06Z.  HOWEVER...THE 06Z RUN OF THE NAM12 HAS COME IN WITH
HEAVY RAIN POTENTIAL THRU THE NIGHT OVR THE WET AND SANGRE DE CRISTO
MTNS AND THE ADJACENT LOWER ELEVATIONS.  THE NAM IS SHOWING AROUND
2.5 INCHES OF PCPN OVR THE WET MTNS IN THE PERIOD FROM 00Z-12Z
SUN...WITH ABOUT 1-1.5 INCHES OVR SW PUEBLO...HUERFANO AND WRN LAS
ANIMAS COUNTIES...WITH MID LEVEL EASTERLY FLOW AROUND 15 KTS.  THE
GFS ALSO PEGS THE SANGRES AND WET AS AN AREA THAT COULD SEE SOME
HEAVIER RAIN OVERNIGHT...HOWEVER ITS AMOUNTS ARE MUCH LESS WHEN
COMPARED TO THE NAM.  SINCE THE HRRR AND RAP DO NOT GO OUT THROUGH
THE NIGHT PERIOD YET...WILL JUST GO WITH SOME SCT POPS OVERNIGHT
OVER THE SANGRES AND WETS AND NEARBY LOWER ELEVATIONS AND LET THE
NEXT SHIFT EVALUATE THE HI RES MODEL DATA AS IT COMES IN FOR THE
OVERNIGHT HOURS...ALONG WITH THE NEXT RUN OF THE NAM.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 441 AM MDT SAT JUL 12 2014

...COOL AND WET WEATHER EXPECTED INTO THE MIDDLE OF WORK WEEK...

SUNDAY-SUNDAY NIGHT...WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT
PROGGED ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING BUILDING BACK
ACROSS THE WEST COAST AND GREAT BASIN AS AN UNSEASONABLY STRONG
UPPER LOW DIGS INTO THE UPPER GREAT LAKES REGION. LATEST MODELS ARE
INDICATING SHORT WAVE ENERGY TRANSLATING DOWN THE EASTERN PERIPHERY
OF THE RIDGE ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS
WITH SECONDARY SURGE OF COOL AIR BUILDING INTO THE CENTRAL HIGH
PLAINS AND INTO EASTERN COLORADO. MODELS ARE ALSO INDICATING THE
MAIN MONSOONAL MOISTURE PLUME BEING SHUNTED SOUTH AND WEST OF THE
AREA WITH SOME DRIER AIR EMBEDDED WITHIN THE DEVELOPING NORTHERLY
FLOW SLOWLY WORKING INTO NORTHWESTERN COLORADO. HOWEVER....PRECIP
WATER...IS PROGGED TO REMAIN HIGH ACROSS THE AREA WITH READINGS
BETWEEN 0.75 INCHES AND 1.5 INCHES...GREATEST ACROSS THE EASTERN
PLAINS. THERE COULD BE SOME ONGOING SHOWERS ACROSS THE AREA EARLY
SUNDAY MORNING AS SECONDARY SURGE OF COOL AIR AND LOW LEVEL MOISTURE
BACKS INTO EASTERN COLORADO. WITH AMPLE MOISTURE IN PLACE...ALONG
WITH STRONG SOLAR HEATING AND SOME INCREASED UVV ASSOCIATED WITH
PASSING SHORT WAVE...SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN LATE SUNDAY
MORNING AND AFTERNOON...WITH SCATTERED STORMS SPREADING ACROSS THE
ADJACENT PLAINS THROUGH THE FAR EASTERN PLAINS SUNDAY AFTERNOON AND
EVENING. STORMS WILL BE GENERALLY SLOW MOVING WITH LOCALLY HEAVY
RAINFALL LEADING TO POSSIBLE FLASH FLOODING CONCERNS...ESPECIALLY
ACROSS AREA BURN SCARS. THERE MAY ALSO BE ENOUGH SHEAR ACROSS THE
EASTERN PLAINS FOR A FEW STRONGER STORMS PRODUCING HAIL AND STRONG
WIND GUSTS.

MONDAY-WEDNESDAY...MODERATE NORTHWESTERLY FLOW CONTINUES ACROSS THE
REGION INTO THE MIDDLE OF WORK WEEK WITH THE HIGH AMPLITUDE UPPER
RIDGE PERSISTING ACROSS THE WEST COAST AND GREAT BASIN AS THE
UNSEASONABLY STRONG UPPER LOW OVER THE UPPER GREAT LAKES REGION DIGS
INTO THE CENTRAL CONUS. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT
CONTINUES TO SLOWLY WORK INTO WESTERN COLORADO...THOUGH PRECIP WATER
LOOKS TO REMAIN HIGH...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS
WITH CONTINUED MOIST EASTERLY UPSLOPE FLOW IN PLACE AS COOL CANADIAN
HIGH PRESSURE BUILDS THROUGH THE HIGH PLAINS STATES. AGAIN WITH THE
AMPLE MOISTURE IN PLACE...GENERALLY DIURNAL SCATTERED TO NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA...WITH BEST COVERAGE
OVER AND NEAR THE MTS. WITH THE MODERATE FLOW ALOFT...STORMS WILL BE
MOVING...HOWEVER LOCALLY HEAVY RAINFALL TO REMAIN POSSIBLE. WITH
FAIRLY CLOUDY CONDITIONS AND THE MOIST AND COOL UPSLOPE FLOW...
TEMPERATURES ARE EXPECTED TO BE BELOW TO WELL BELOW SEASONAL
AVERAGES THROUGH THE PERIOD.

THURSDAY-FRIDAY...A SLOW WARMING AND DRYING TREND IN THE OFFING INTO
THE UPCOMING WEEKEND WITH MORE WESTERLY FLOW ALOFT DEVELOPING AS
UPPER RIDGE FLATTENS ACROSS THE GREAT BASIN. ENOUGH MOISTURE REMAINS
TO KEEP ISOLATED TO SCATTERED POPS IN THE FORECAST...WITH BEST
COVERAGE REMAINING ACROSS THE MTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1124 AM MDT SAT JUL 12 2014

VERY MOIST AIR MASS WILL REMAIN OVER THE TAF SITES THROUGH AT
LEAST SUNDAY.

KCOS AND KPUB...THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP IN
THE VICINITY OF KCOS AROUND 2000Z AND KPUB AROUND 2100Z. THE
THREAT OF STORMS WILL CONTINUE INTO THE EVENING. GIVEN THE WIDE
RANGE OF TIMES FOR CONVECTION..DECIDED NOT TO INCLUDE TEMPO
GROUPS AT THIS TIME. WITH MOST LOWER LEVELS...BELIEVE THE MAIN
THREATS FROM STORMS WILL BE HEAVY RAIN WHICH CAN LOCALLY REDUCE
CEILINGS AND VISIBILITIES. PLENTY OF MOISTURE REMAINING TONIGHT.
WITH LIGHT WINDS BEING DOWNSLOPE AT BOTH SITES...DECIDED TO HAVE
VFR CEILINGS OVERNIGHT INSTEAD OF MVFR.

KALS...MOIST AIRMASS WILL REMAIN OVER THE REGION. ANTICIPATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS AROUND THE SAN LUIS
VALLEY. COVERAGE WILL NOT BE HIGH ENOUGH TO HAVE TEMPO GROUP FOR
THUNDERSTORMS. MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AS
WELL AS GUSTY WINDS. CONVECTION WILL END MY MID EVENING WITH VFR
OVERNIGHT.  --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ072>088.

&&

UPDATE...PGW
SHORT TERM...28
LONG TERM...MW
AVIATION...PGW
Hazardous weather outlook, Jul 12, 11:48 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT SAT JUL 12 2014

COZ058>089-093>099-131315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1148 AM MDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN
SPREAD EASTWARD TO THE INTERSTATE 25 CORRIDOR BY MID AFTERNOON.
IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO
THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL HEAVY
RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR. THE BURN SCARS ARE PARTICULARLY VULNERABLE TO FLASH
FLOODING. THE RAINFALL COULD BE SUFFICIENTLY HEAVY THAT FLASH
FLOODING AWAY FROM THE BURN SCARS IS ALSO A CONCERN.

IN ADDITION TO THE HEAVY RAIN... CLOUD TO GROUND LIGHTNING IS ALSO
A THREAT FROM ANY STORMS. A STORM OR TWO MAY BE BRIEFLY STRONG
ENOUGH TO PRODUCE 1 INCH HAIL OF 60 MPH WIND GUSTS.

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO LINGER ACROSS
THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR WELL INTO
SATURDAY EVENING DUE TO PERSISTENT LOW LEVEL EASTERLY FLOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND
EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW
MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL
AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS
THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

06/06

In the hours before

Special weather statement, Jul 12, 12:29 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT SAT JUL 12 2014

COZ081-084-085-121900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1229 PM MDT SAT JUL 12 2014

...SPECIAL WEATHER STATEMENT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER NEAR CASCADE...OR 9 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

LAT...LON 3886 10494 3897 10503 3901 10490 3889 10484
TIME...MOT...LOC 1828Z 278DEG 9KT 3894 10494

PJC
Special weather statement, Jul 12, 12:55 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1255 PM MDT SAT JUL 12 2014

COZ084-085-121930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1255 PM MDT SAT JUL 12 2014

...SPECIAL WEATHER STATEMENT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN COLORADO SPRINGS...MOVING NORTHEAST
AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS AND FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3886 10481 3893 10486 3902 10472 3893 10462
TIME...MOT...LOC 1855Z 243DEG 17KT 3893 10476

PJC
Local storm report, Jul 12, 1:16 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
116 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.89N 104.79W
07/12/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN PAST 10 MINUTES.

0115 PM     HEAVY RAIN       6 NNE COLORADO SPRINGS  38.91N 104.77W
07/12/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN THE PAST 10 MINUTES.

&&

MN
Local storm report, Jul 12, 1:25 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
125 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             6 NNE COLORADO SPRINGS  38.91N 104.77W
07/12/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 12, 1:33 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     FLOOD            5 NNW PETERSON AFB      38.89N 104.74W
07/12/2014                   EL PASO            CO   TRAINED SPOTTER

            6 INCHES OF WATER REPORTED ON THE ROAD AT POWERS AND S.
            CAREFREE.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:21 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more13 hr
Jul 12, 12:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 12, 12:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 12, 1:08 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 12, 1:27 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min
Jul 12, 1:48 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 12, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jul 12, 2:16 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 2:20 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 12, 2:35 PM MDTSpecial Weather StatementPUBCrowley25 min
Jul 12, 2:50 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas115 min
Jul 12, 2:50 PM MDTTornado Warning Tornado observedPUBEl Paso, Pueblo25 min
Jul 12, 2:53 PM MDTSpecial Weather StatementPUBFremont37 min
Jul 12, 3:08 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
Jul 12, 3:35 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 3:50 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Jul 12, 3:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 12, 4:05 PM MDTSpecial Weather StatementPUBFremont25 min
Jul 12, 4:08 PM MDTSpecial Weather StatementPUBCrowley52 min
Jul 12, 4:14 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 12, 4:20 PM MDTFlash Flood WarningPUBFremont115 min
Jul 12, 4:41 PM MDTSevere Thunderstorm WarningPUBPueblo49 min
Jul 12, 4:56 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Jul 12, 5:04 PM MDTSpecial Weather StatementPUBHuerfano41 min
Jul 12, 5:05 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
Jul 12, 5:07 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Pueblo113 min
Jul 12, 5:18 PM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo3 hr

Nearby

Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.